Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 131, NWS Shreveport, LA

May 25, 2005Cherokee County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2005, 4:01 PM CDT for Cherokee County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2005, 4:01 PM CDT (21:01 UTC)
Expired
May 25, 2005, 5:00 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cherokee County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:45 PM CDT, 16 minutes earlier.

Area forecast discussion, May 25, 3:45 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT WED MAY 25 2005

.DISCUSSION...

AN ALREADY BAD DAY WAS MADE EVEN WORSE...SQUALL LINE ENTERING THE WESTERN
FRINGES OF THE CWA AND WE ARE BLIND AS A BAT AS THE KSHV RADAR WILL REMAIN
DOWN UNTIL THURSDAY MORNING.  AND NONE OF THE PROGS DO NOT HINT MUCH AT
THE CURRENT CONVECTION ONGOING ACROSS E TX.  BUT WILL MAKE A GUESS BASED ON
CURRENT SURFACE ANALYSIS.  BELIEVE CURRENT CONVECTION WILL BACKBUILD S
ACROSS PORTIONS OF LOWER E TX ALONG THE INSTABILITY AXIS ALONG/S OF THE
STATIONARY FRONTAL BOUNDARY EXTENDING FROM NEAR TYR...TO JUST S OF SHV...TO
IER AND CENTRAL MS.  SINCE MOS IS CLUELESS WITH THE CURRENT SCENARIO...WILL
PLACE HIGH CHANCE POPS WITH SVR WORDING OVER E TX...TAPERING TO SLIGHT
CHANCE OVER SW AR/NW LA.  COMPLEX SHOULD WEAKEN ON THE NORTHERN FRINGES AS
IT ENCOUNTERS MORE OF A STABLE/DRIER AIR MASS...BUT BLOWOFF WILL REMAIN
PERSISTENT THROUGH MUCH OF THE EVENING BEFORE SKIES BEGIN TO CLEAR.
THUS...THIS MAY THROW OFF TEMPS SOME TONIGHT AS I WAS ORGINALLY EXPECTING
LESS CLOUD COVER FOR GOOD RADIATIONAL COOLING.  MCS COLD POOL SHOULD
REINFORCE THE WESTERN FRINGE OF THE SURFACE BOUNDARY...THUS SHOVING IT S
OF THE AREA BY MORNING.

NEXT COLD FRONT WILL ENTER THE AREA THURSDAY AFTERNOON...ALTHOUGH THIS
NEXT BOUNDARY WILL BECOME MORE AND MORE DIFFUSE AS IT APPROACHES THE
BOUNDARY TO THE S.  LEFT IN SLIGHT CHANCE POPS FOR SE OK/E TX...BUT TOOK
POPS OUT A LITTLE FARTHER E AS MEAN RH/PW/S WILL REMAIN LOW.  MODELS HINT
AT OUR NEXT MCS DEVELOPING ACROSS E CO THURSDAY EVENING...TRACKING SE
INTO THE TX PANHANDLE FRIDAY MORNING...AND INTO N TX BY AFTERNOON.  BY
THIS TIME...OUR NEXT FRONTAL BOUNDARY SHOULD PULL UP STATIONARY SOMEWHERE
ACROSS E TX/N LA...AS WESTERLY FLOW BECOMES MORE DOMINANT WITH THE UPPER
RIDGE WEAKENING AND SHIFTING W AWAY FROM THE AREA.  HOWEVER...CONVERGENCE
ALONG THE BOUNDARY WILL REMAIN WEAK...AND WEAK OVERRUNNING DOESN/T COMMENCE
UNTIL FRIDAY NIGHT/SATURDAY IN TIME AS THE ENTRACE REGION OF THE UPPER
JET COMES INTO PLAY.  WILL MAINTAIN CURRENT MID RANGE CHANCE POPS OVER THE
WEEKEND...GIVEN INCREASING PW/S TO NEAR 1.75.  GFS APPEARS TO BE SUFFERING
FROM FEEDBACK PROBLEMS OVER THE WEEKEND AGAIN...BUT GIVEN PRESCENCE OF THE
BOUNDARY OVER THE AREA...FEEL THAT MUCH OF THE AREA WILL GET A DESCENT SHOT
AT SOME MUCH NEEDED RAINFALL.  WILL KEEP CHANCE POPS GOING THROUGH EARLY
NEXT WEEK AS THE 12Z GFS WANTS TO BRING ANOTHER SHARP SHORTWAVE ACROSS
OK/AR MONDAY...WITH YET ANOTHER LATE SPRING FRONT TRYING TO PUSH S INTO
THE REGION.  LOOKS LIKE NW FLOW WILL BE REESTABLISHED BY MIDDWEEK AHEAD
OF THE NEXT BUILDING RIDGE OVER THE W...THUS THE RETURN TO VERY WARM/DRY
CONDITIONS.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  86  63  85 /  20  10  20  30
MLU  60  85  61  86 /   0   0  10  20
DEQ  59  81  61  81 /  20  20  30  30
TXK  62  83  62  82 /  20  10  20  30
ELD  58  84  60  83 /   0   0  20  20
TYR  67  86  64  83 /  50  20  20  30
GGG  66  86  63  85 /  50  20  20  30
LFK  68  89  65  87 /  50  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, May 25, 12:00 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 25 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP MAINLY ACROSS
PORTIONS OF EAST TEXAS THIS AFTERNOON...ALONG A STATIONARY FRONTAL
BOUNDARY EXTENDING FROM LOWER EAST TEXAS INTO THE SOUTHERN
PORTIONS OF NORTHCENTRAL LOUISIANA. AN ADDITIONAL CLUSTER OF
SHOWERS AND THUNDERSTORMS ALONG THE RED RIVER VALLEY OF NORTH
TEXAS NORTH OF THE DFW METROPLEX...COULD ALSO AFFECT THE WESTERN
PORTIONS OF EAST TEXAS ALONG AND SOUTH OF INTERSTATE 20 LATER THIS
AFTERNOON AS WELL. SOME OF THE STORMS MAY BECOME SEVERE THIS
AFTERNOON AND EVENING OVER THESE AREAS...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. ELSEWHERE...ONLY ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE REMAINDER OF THE WORK WEEK. HOWEVER...IT APPEARS AS IF
A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL COME AS EARLY
AS FRIDAY EVENING INTO MUCH OF THIS HOLIDAY WEEKEND...AS THE UPPER
RIDGE IN PLACE THAT HAS PROVIDED THE HOT AND DRY CONDITIONS...BEGINS
TO WEAKEN AND SHIFT OFF TO THE WEST...ALLOWING SEVERAL UPPER LEVEL
DISTURBANCES TO MOVE EAST ACROSS THE REGION ATOP ANOTHER COLD
FRONT THAT WILL PULL UP STATIONARY. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING OVER PORTIONS EAST
TEXAS ALONG AND SOUTH OF INTERSTATE 20.

15

In the hours before

Local storm report, May 25, 3:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
332 PM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     ALBA                    32.79N 95.64W
05/25/2005  60 MPH           WOOD               TX   LAW ENFORCEMENT

            SO DEPUTIES REPORT WIND GUSTS TO 60 MPH.

&&

LH

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:48 PM CDTSevere Thunderstorm WarningSHVWood42 min
May 25, 3:12 PM CDTSevere Thunderstorm WarningSHVSmith63 min
May 24, 7:07 PM CDTSevere Thunderstorm WarningSHVUnion53 min
May 24, 8:13 PM CDTSevere Thunderstorm WarningSHVLincoln62 min
May 24, 8:26 PM CDTSevere Thunderstorm WarningSHVOuachita64 min
May 24, 8:43 PM CDTSevere Thunderstorm WarningSHVUnion62 min
May 24, 9:41 PM CDTSevere Thunderstorm WarningSHVLincoln29 min
May 24, 8:17 PM CDTSevere Thunderstorm WarningSHVUnion58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.